Your friend is most wrong, and I would not take their advice; I suggest that you take the medications as prescribed by your doctor
Prednisone is a synthetic medication that is chemically related to the steroids that are produced by the body's own adrenal gland. Because the adrenal gland has a sensing mechanism to determine how much steroid is circulating in the blood stream, when you are taking prednisone, the adrenal gland will temporarily decrease its production of its own steroids. However, once you stop taking the prednisone the adrenal gland will pick up production again.
In cases of more serious, chronic medical problems where people have to take prednisone for a long period of time (months to years), the suppression of the function of the adrenal gland can become more of a chronic and persistent problem.
However, when prednisone is taken for canker sores, the course of treatment is usually only in the range of a week or two. At this level, you are absolutely at no risk of suppressing your adrenal gland in any significant way.
Take the medication as prescribed, and your canker sores should start to get better. Please ask your primary care doctor
for more information.